MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. CALIX LUMBAR SPINAL IMPLANT SYSTEM; INSERTER

XTANT MEDICAL HOLDINGS, INC. CALIX LUMBAR SPINAL IMPLANT SYSTEM; INSERTER
Model Number X034-0015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a system complaint on 01/09/2026 in which it was reported that the distal tip of an inserter shaft broke from the device as it was being used to prep an implant for a lumbar fusion.The complainant stated that, "the surgical tech went to screw the inserter into the implant on the back table and the tip broke off in the implant, the tip was unscrewed out of the implant and a new inserter installed and implant was loaded onto new inserter and implanted with no issue.We removed the old inserter shaft and tip that broke off and its being sent back".There were no reported patient complications or delays in surgery.
 
Additional Manufacturer Narrative
Upon unaided visual inspection of the returned inserter shaft, it was confirmed that the distal threads had been sheared from the distal tip of the device.The sheared portion of the device was not level, indicating the possibility that the implant or inserter shifted while the threaded portion was engaged with the implant.The sheared distal threaded tip of the device showed signs of damage as identified by threads that appeared to have been smashed by a plier like device.It can be inferred that the threads of the inserter were damaged when the surgical tech removed the sheared distal tip from the implant.The shaft of the inserter showed signs of repeated use as identified by surface blemishes and impact marks on the handle of the device.The inserter housing appeared to be well used as identified by minor surface blemishes and scratches.The laser marking on the inserter housing was still present and legible.There were no visual signs of damage to the inserter housing.A functional test was not completed for the instrument due to the damaged condition of the device, which was removed from distributable inventory.A dhr review for lot 6005-01 showed that the inserter was manufactured to specifications prior to being released to distributable inventory.The device was released on 05/05/2016, giving it an approximate age of 9 years.The root cause of this complaint is that the shaft of the inserter was shifted while engaging with the implant, leading to the threaded end being broken from the shaft of the inserter.Additionally, repeated exposure to rotational forces and extreme temperature fluctuations from the sterilization cycles could have contributed to fatigue of the device components.There have been no other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor the field for system inserters that are reported as having their distal tip sheared from the device and will perform complaint investigations as appropriate.

Brand Name
CALIX LUMBAR SPINAL IMPLANT SYSTEM
Common Device Name
INSERTER
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser ln
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser ln.
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser ln.
belgrade, MT 59714
4069245878
MDR Report Key24251804
Report Number3005031160-2026-00004
Device Sequence Number8309167
Product Code HWA
UDI-Device IdentifierM697X03400151
UDI-PublicM697X03400151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131350
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX034-0015
Device Lot Number6005-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale